Volume 16, issue 4 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Homomorphisms between mapping class groups

Javier Aramayona and Juan Souto

Geometry & Topology 16 (2012) 2285–2341
Bibliography
1 J Andersen, Mapping class groups do not have Kazhdan's property (T) arXiv:0706.2184
2 J Aramayona, C J Leininger, J Souto, Injections of mapping class groups, Geom. Topol. 13 (2009) 2523 MR2529941
3 J Aramayona, J Souto, Holomorphic maps between moduli spaces of Riemann surfaces, preprint
4 R W Bell, D Margalit, Braid groups and the co-Hopfian property, J. Algebra 303 (2006) 275 MR2253663
5 A J Berrick, M Matthey, Stable classical groups and strongly torsion generated groups, Comment. Math. Helv. 84 (2009) 909 MR2534484
6 M Bestvina, T Church, J Souto, Some groups of mapping classes not realized by diffeomorphisms, to appear in Comment. Math. Helv. arXiv:0905.2360
7 M Bestvina, K Fujiwara, Bounded cohomology of subgroups of mapping class groups, Geom. Topol. 6 (2002) 69 MR1914565
8 J S Birman, H M Hilden, On isotopies of homeomorphisms of Riemann surfaces, Ann. of Math. 97 (1973) 424 MR0325959
9 J S Birman, A Lubotzky, J McCarthy, Abelian and solvable subgroups of the mapping class groups, Duke Math. J. 50 (1983) 1107 MR726319
10 A Borel, J P Serre, Corners and arithmetic groups, Comment. Math. Helv. 48 (1973) 436 MR0387495
11 M R Bridson, Semisimple actions of mapping class groups on $\mathrm{CAT}(0)$ spaces, from: "Geometry of Riemann surfaces" (editors F P Gardiner, G González-Diez, C Kourouniotis), London Math. Soc. Lecture Note Ser. 368, Cambridge Univ. Press (2010) 1 MR2665003
12 F Castel, Geometric representations of the braid groups arXiv:1104.3698
13 B Farb, D Margalit, A primer on mapping class groups, Princeton Mathematical Series 49, Princeton Univ. Press (2012) MR2850125
14 B Farb, H Masur, Superrigidity and mapping class groups, Topology 37 (1998) 1169 MR1632912
15 E K Grossman, On the residual finiteness of certain mapping class groups, J. London Math. Soc. 9 (1974/75) 160 MR0405423
16 H Hamidi-Tehrani, Groups generated by positive multi-twists and the fake lantern problem, Algebr. Geom. Topol. 2 (2002) 1155 MR1943336
17 J L Harer, The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math. 84 (1986) 157 MR830043
18 W J Harvey, Boundary structure of the modular group, from: "Riemann surfaces and related topics" (editors I Kra, B Maskit), Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 245 MR624817
19 W J Harvey, M Korkmaz, Homomorphisms from mapping class groups, Bull. London Math. Soc. 37 (2005) 275 MR2119027
20 A Hatcher, W Thurston, A presentation for the mapping class group of a closed orientable surface, Topology 19 (1980) 221 MR579573
21 S P Humphries, Generators for the mapping class group, from: "Topology of low-dimensional manifolds" (editor R A Fenn), Lecture Notes in Math. 722, Springer (1979) 44 MR547453
22 N V Ivanov, Automorphisms of Teichmüller modular groups, from: "Topology and geometry—Rohlin Seminar" (editor O Y Viro), Lecture Notes in Math. 1346, Springer (1988) 199 MR970079
23 N V Ivanov, Automorphism of complexes of curves and of Teichmüller spaces, Internat. Math. Res. Notices (1997) 651 MR1460387
24 N V Ivanov, Mapping class groups, from: "Handbook of geometric topology" (editors R J Daverman, R B Sher), North-Holland (2002) 523 MR1886678
25 N V Ivanov, Fifteen problems about the mapping class groups, from: "Problems on mapping class groups and related topics" (editor B Farb), Proc. Sympos. Pure Math. 74, Amer. Math. Soc. (2006) 71 MR2264532
26 N V Ivanov, J D McCarthy, On injective homomorphisms between Teichmüller modular groups. I, Invent. Math. 135 (1999) 425 MR1666775
27 S P Kerckhoff, The Nielsen realization problem, Ann. of Math. 117 (1983) 235 MR690845
28 M Korkmaz, On endomorphisms of surface mapping class groups, Topology 40 (2001) 463 MR1838990
29 M Korkmaz, Low-dimensional homology groups of mapping class groups: a survey, Turkish J. Math. 26 (2002) 101 MR1892804
30 A Kuribayashi, H Kimura, On automorphism groups of compact Riemann surfaces of genus $5$, Proc. Japan Acad. Ser. A Math. Sci. 63 (1987) 126 MR895562
31 I Kuribayashi, A Kuribayashi, Automorphism groups of compact Riemann surfaces of genera three and four, J. Pure Appl. Algebra 65 (1990) 277 MR1072285
32 E Looijenga, Prym representations of mapping class groups, Geom. Dedicata 64 (1997) 69 MR1432535
33 C Maclachlan, Abelian groups of automorphisms of compact Riemann surfaces, Proc. London Math. Soc. 15 (1965) 699 MR0179348
34 J Mangahas, Uniform uniform exponential growth of subgroups of the mapping class group, Geom. Funct. Anal. 19 (2010) 1468 MR2585580
35 D Margalit, A lantern lemma, Algebr. Geom. Topol. 2 (2002) 1179 MR1943337
36 D Margalit, S Schleimer, Dehn twists have roots, Geom. Topol. 13 (2009) 1495 MR2496051
37 V Markovic, Realization of the mapping class group by homeomorphisms, Invent. Math. 168 (2007) 523 MR2299561
38 J D McCarthy, Automorphisms of surface mapping class groups. A recent theorem of N Ivanov, Invent. Math. 84 (1986) 49 MR830038
39 S Morita, Characteristic classes of surface bundles, Invent. Math. 90 (1987) 551 MR914849
40 S Nakajima, On abelian automorphism groups of algebraic curves, J. London Math. Soc. 36 (1987) 23 MR897671
41 L Paris, Small index subgroups of the mapping class group, J. Group Theory 13 (2010) 613 MR2661661
42 L Paris, D Rolfsen, Geometric subgroups of mapping class groups, J. Reine Angew. Math. 521 (2000) 47 MR1752295
43 J Powell, Two theorems on the mapping class group of a surface, Proc. Amer. Math. Soc. 68 (1978) 347 MR0494115
44 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988) 417 MR956596